Klonopin: What It Is, and How It Works?
The medication Klonopin is in the Benzodiazepine class or family of drugs. Benzodiazepines are usually prescribed for treating and reducing anxiety and seizures. Klonopin alters the brain's chemical functioning, until the body becomes accustomed to the drug. This is where it can become dangerously addictive. By taking the drug, the body then 'becomes familiar' with its presence; so much so, that it now expects and 'takes it for granted' that the drug will always be there. In other words, your body is now in a state of physical dependency.
How Long Will Withdrawal Symptoms From Klonopin Last?
Because of the physical dependency, those who quit or try to wean themselves from Klonopin, will most likely suffer very difficult, excruciating, intolerable withdrawal symptoms. The duration and the extent and level of intensity of such symptoms will depend on the severity of the addiction and physical dependency. Therefore, as you might imagine, withdrawal from Klonopin will be different for everyone.
While Physical symptoms present at the very beginning of the withdrawal, psychological symptoms usually present later on. Symptoms are usually more intense in the beginning, and tend to lasts over a 'double-phase' period, in which they can appear to get better after a week, but then they 'take a turn for the worse,' by becoming more aggressive, and more intense the following week. In some cases, they gradually decrease and taper off. On average, for most sufferers, withdrawal from the drug tends to lasts for approximately six weeks to several months in some cases, depending on the level or extent of the dependency.
What Are Klonopin's Actual Withdrawal Symptoms?
Usually, in most cases, withdrawal symptoms from Klonopin include but are not limited to:
- Anxiety, confusion, memory loss, depression, and mood changes;
- Headaches, sound sensitivity, profuse sweating, and dizziness;
- Insomnia, heart irregularities, and light sensitivity and;
- Diarrhea, nausea, fever, and vomiting
Like the level of dependency, and duration; Klonopin's actual withdrawal symptoms will also vary. In essence, symptoms also depend on the individual, and his or her level and extent of dependency. This is usually determined by how much and how often that individual used Klonopin.
Don't Be Sorry-Be Safe
It is not possible to exactly predict how an individual will react to a medication or how they will react during weaning and detoxing from such medication. Klonopin is no exception. Withdrawal from many medications including Klonopin can be dangerous: You could experience comas, seizures, shocks, or worse. Therefore, it is never a good idea-in fact it can be quite fatal. NEVER stop taking Klonopin without your doctor's recommendation and supervision.
"Best Practices" For a Less Difficult Withdrawal from Klonopin
This very difficult and painful process should be initiated and monitored by your doctor, who will make the entire process shorter, safer, less painful, and more bearable overall. He or she will also be able to determine if it is best to wean you, and decrease your dosage gradually, rather than stopping it abruptly or 'cold-turkey.'
Furthermore, if necessary, your doctor can prescribe medication to make your withdrawal symptoms more bearable, so your doctor is, and should be your best, safest, and only bet through this potentially life-threatening process. As always-be well-and play it safe.
Still have something to ask?
Get help from other members!